I have bipolar and am stable thanks to lithium and I have taken cipralex for 8 years for anxiety. However, after switching from from brand name cipralex to the generic brand I have been experiencing symptoms of hypomania including irritability, agitation, and insomnia. Has anyone ever experienced this?
Hi, j! It would be a little unusual because generics are required to be exactly the same strength as the name brand. Maybe if the inactive ingredients are different your body is absorbing the drug differently. Another thought would be when you had your last lithium blood level checked to be sure that's not the culprit.
Any which way, please report this to your doctor ASAP and get some professional advice.
I know well what hypomanic agitation feels like, and you don't need it!
If the problem happened after you switched to the generic, why not switch back to the name brand? I hope you can afford the name brand. Generics usually are as good as the name brand, but it doesn't sound like this one is. You can ask your pharmacist if they can order the generic from another company. I haven't personally experienced this, but someone who has may still answer you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 May 2010 • 13 answers
Posted 8 Apr 2013 • 7 answers
Bipolar Disorder - I have Bipolar 1 and currently take Lithium to treat the Cycling of moods. I have
Posted 29 Sep 2013 • 1 answer
Posted 8 Oct 2013 • 7 answers
Posted 28 Nov 2013 • 3 answers